Prozac Update: Side Effects

Twitching

One week down.  So far, the side effects haven’t been terrible.  The leg twitching stopped not longer after I posted the last post, thankfully.  It hasn’t been a problem since that night and I’m hoping that it never returns.  It was extremely irritating!

Sleeping

The sleep problems aren’t so terrible either.  The first few days were rough, but I was taking it late in the morning because I was sleeping in.  This week, it was back to work, so I’m getting up earlier and therefore taking Prozac earlier, making it easier to fall asleep at night.

Dreaming

It has made my dreams CRAZY!  I already had pretty frequent and bizarre dreams, but these have been nuts.  For instance, I don’t recall ever dreaming in a specific genre before (unless you would classify nightmares as horror), but a few nights ago, my dream held pretty strictly to the genre of a medieval romance.  To be fair, this is less odd than you might think.  The medieval romance is one of my favorite genres and I spent last semester studying it in a couple of classes.  That said, it’s still pretty weird.  But anyway, I don’t mind this side effect.  In fact, I have, thus far, quite enjoyed it.

Digesting

Now, a less fun side effect has been the digestive issues.  I’ll spare you the details, but that part has not been fun.  But it was better today, so here’s hoping that will be over soon.

Is this stuff supposed to make me crazier?

The only really worrisome thing is that my OCD has actually gotten worse this week, especially the last few days.  I have much less control over than I usually do.  I’m worried that the skin on my hands is going to start cracking again.  And I have picked the hell out of the skin around my fingers.  I had finally gotten them so healthy and pretty.  Now they’re destroyed again and I have to put band aids on them so they don’t bleed.  It’s so embarrassing!

To make myself feel better, I’m assuming that this spike in OCD is just that my brain is adjusting to the medication.  I hope that’s all anyway.  I hope that this calms down soon.  I’m glad that I’ll be seeing my therapist in a couple of days because this part of it has been really tough.  But as long as this reverses, it doesn’t seem like the side effects are anything that I can’t handle.

Have any of you who have taken Prozac (or other OCD meds) had this problem with OCD getting worse before it got better?

Advertisements

7 thoughts on “Prozac Update: Side Effects

  1. I’m on Celexa, not Prozac, but it definitely caused a major spike in my ocd for a little while. My psych anticipated this and so he started me on an extremely low dose, and then had me up it over the next couple of months. Every time I had to take an extra few mg I had a week or so that got really bad. I DREADED upping the dose. But it always leveled out. I can imagine that if you started at a standard dosage the symptoms would be even worse. I’m no professional, just sharing my experience!!!

    1. Thanks! I started at a small dose, too, just 10 mg. I don’t like that this may happen again when I up the dose, but at least it will level out.

  2. Hi I also am a OCD Sufferer and have dealt with it my whole life. I have tried TONS of medications and the one thats worked the best for me is Luvox CR. So IF the prozac doesn’t work out for you it might be worth trying. Good Luck!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s